Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 31, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Oct 5, 2025, 11:21 AM EDT for Chatham County, Georgia. It was in force for 107 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 5, 2025, 11:21 AM EDT (15:21 UTC)
- Expired
- Oct 5, 2025, 1:08 PM EDT
- In force
- 107 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 64 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 11:30 AM EDT | RAIN 2.28 | 2 Nw Burroughs, GA | The UGA Weather Network site at the Coastal Georgia Botanical Gardens measured 2.28 inches of rain in one hour. |
| Oct 5, 11:40 AM EDT | FLASH FLOOD | 3 Nw Burroughs, GA | Emergency manager reports vehicle stalled out in floodwaters at E. Gateway Blvd and Abercorn Street. |
| Oct 5, 12:19 PM EDT | RAIN 3.43 | 3 Nnw Pooler, GA | |
| Oct 5, 12:29 PM EDT | RAIN 2.94 | 1 S Pooler, GA | |
| Oct 5, 12:45 PM EDT | RAIN 3.6 | 2 Nw Burroughs, GA | |
| Oct 5, 12:49 PM EDT | RAIN 2.92 | 4 S Meldrim, GA | |
| Oct 5, 12:53 PM EDT | RAIN 2.19 | Savannah Airport, GA | |
| Oct 5, 1:15 PM EDT | RAIN 2.6 | 4 2 Meldrim, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 3.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WGUS52 KCHS 051521
FFWCHS
GAC051-051815-
/O.NEW.KCHS.FF.W.0031.251005T1521Z-251005T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
1121 AM EDT Sun Oct 5 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Chatham County in southeastern Georgia...
* Until 215 PM EDT.
* At 1121 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pooler, I-16/I-95 Interchange, Savannah International Airport,
Godley Station, Hunter Army Airfield, Downtown Savannah, Garden
City, Port Wentworth, Bloomingdale and Meinhard.
Very heavy rainfall is occurring across northern Chatham County. The
Savannah International Airport measured 1.53 inches in an hour and
other automated rain gauges in the area have measured nearly 3
inches of rain so far today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding directly to the Charleston National Weather Service
at 1-888-383-2024 or email your reports to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3217 8114 3215 8112 3212 8113 3210 8111
3204 8110 3202 8114 3198 8129 3198 8131
3200 8131 3201 8132 3205 8137 3207 8137
3208 8139 3210 8139 3224 8120 3223 8115
3221 8116 3220 8112
FLASH FLOOD...RADAR INDICATED
$$
BSH2 follow-up statements
927
WGUS72 KCHS 051554
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
1154 AM EDT Sun Oct 5 2025
GAC051-051815-
/O.CON.KCHS.FF.W.0031.000000T0000Z-251005T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chatham GA-
1154 AM EDT Sun Oct 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM EDT THIS
AFTERNOON FOR CHATHAM COUNTY...
At 1154 AM EDT, Chatham County Emergency Management reported
thunderstorms producing heavy rain and flash flooding in western
Chatham County. Between 2 and 3 inches of rain have fallen. Flash
flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Pooler, I-16/I-95 Interchange, Savannah International Airport,
Godley Station, Hunter Army Airfield, Downtown Savannah, Garden
City, Port Wentworth, Bloomingdale and Meinhard.
Chatham County Emergency Management reported a vehicle stalled out
in flood waters at the intersection of E Gateway Boulevard and
Abercorn Street.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding directly to the Charleston National Weather Service
at 1-888-383-2024 or email your reports to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3217 8114 3215 8112 3212 8113 3210 8111
3204 8110 3202 8114 3198 8129 3198 8131
3200 8131 3201 8132 3205 8137 3207 8137
3208 8139 3210 8139 3224 8120 3223 8115
3221 8116 3220 8112
FLASH FLOOD...OBSERVED
$$
BSH670
WGUS72 KCHS 051708
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
108 PM EDT Sun Oct 5 2025
GAC051-051718-
/O.CAN.KCHS.FF.W.0031.000000T0000Z-251005T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chatham GA-
108 PM EDT Sun Oct 5 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CHATHAM COUNTY...
The heavy rain has ended. No additional flooding is expected. Please
continue to heed remaining road closures.
&&
LAT...LON 3217 8114 3215 8112 3212 8113 3210 8111
3204 8110 3202 8114 3198 8129 3198 8131
3200 8131 3201 8132 3205 8137 3207 8137
3208 8139 3210 8139 3224 8120 3223 8115
3221 8116 3220 8112
$$
BSHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 10:26 AM EDT, 55 minutes earlier.
Area forecast discussion, Oct 5, 10:26 AM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1026 AM EDT Sun Oct 5 2025
.SYNOPSIS...
Strong high pressure will extend across the region through the
weekend and into early next week. A strong cold front will
likely cross the area later next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Late this morning: Considerable shower (and an embedded
thunderstorm or two) were ongoing across most of the forecast
area this morning. Over the last hour or so, the axis for the
greatest coverage and highest rainfall amounts has shifted south
and primarily impacted Beaufort/Jasper counties, down along the
GA coast and much of southeast GA. Automated rain gauges show
that hourly rainfall rates are generally topping out around
0.50" per hour. We are seeing a notable decrease in coverage
across the coastal waters that is feeding inland, so once this
ongoing activity shifts inland we will likely see an extended
lull period that will carry us into the afternoon with little to
no shower activity for much of the forecast area. The morning
rain and cloud cover will slow the warming trend for much of the
area, though most places are already in the low to mid 70s. But,
we should still be able to get into the low to mid 80s.
Tonight: Little change to the pattern is expected during the
overnight period in regards to a weak inverted trough persisting
offshore and high pressure prevailing to the north and well
inland. Expect conditions to be quite similar to the previous
night, with the bulk of convection seen during daylight hours
waning across land and becoming more focused across coastal
waters by late evening and occurring through late night. An
easterly wind will continue to nudge precip activity toward
coastal areas late night, particularly approaching daybreak. For
this reason, a slight chance of showers/thunderstorms remains
in the forecast along much of the South Carolina and Georgia
coast. Overnight lows could remain a degree or two warmer than
the previous night, ranging in the mid- upper 60s inland to low-
mid 70s near the coast.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Broad upper ridging persists Monday and Tuesday over the
Southeast coast. At the surface, elongated high pressure to the
north and west and persistent coastal troughing keeps the stream
of subtropical moisture advection going, with mainly scattered
showers continuing to push onshore during the day. Additionally
rainfall amounts will be modest, with minimal impact from purely
rainfall. However, with the threat for coastal flooding
continuing, any rain that falls around the times of high tide
could exacerbate flooding impacts for very low lying coastal
areas.
Expect largely dry conditions to prevail Tuesday and Wednesday
as the sfc ridge axis slides overhead, disrupting the stream of
LL moisture. This will allow for a brief reprieve in breezy
northeasterly winds as well, especially along the coast.
Wednesday looks to be the warmest day of the week with some
inland areas likely approaching 90.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
H5 heights fall Thursday and Friday as a southern stream digs
toward the Southeast. At the surface, strong high pressure
building quickly over the Northeast will force a backdoor cold
front down the eastern seaboard, likely crossing our area late
Wednesday night or very early Thursday then pushing south and
offshore. In terms of rainfall, overall low to mid level
moisture remains fairly meager, which should keep accumulations
on the lighter side with any coastal shower that occurs with
FROPA.
Gusty NE winds return Thursday into Friday behind the front -
25th to 75th percentile reflecting a most likely wind speed
along the coast of around 20-30 mph - to end the workweek,
which, in addition to already elevated tide levels, could bring
a period of very impactful tidal flooding to end the week. See
coastal flooding section for more.
Later Friday through the weekend remains uncertain as
additional shortwave energy could develop waves within the front
offshore, bringing the potential for an unsettled period and
continued windy conditions as ridging likely persists inland.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
At 14z, VFR conditions have returned to KCHS and KJZI as shower
activity has shifted to the south. At KSAV, a cluster of very
heavy showers is currently passing through which is producing
IFR conditions with very low visibility and low ceilings. This
activity will likely persist through about 16z before shifting
inland. East-northeast winds are expected to become breezy at
all terminals by the afternoon with gusts around 20 kt
possible. MVFR cigs should then return at all terminals Sunday
evening, between the 03-06Z Monday time frame. Have included
prevailing MVFR conditions at all terminals between 06-12Z
Monday.
Extended Aviation Forecast: Lingering shower activity Monday
brings a limited threat for brief restrictions at all terminals.
Otherwise, no significant aviation impacts expected.
&&
.MARINE...
Today and Tonight: High pressure will remain centered north of
the region while an inverted trough remains offshore, leading to
an east-northeast flow across local waters along with gusty
showers and thunderstorms. A fairly tight pressure gradient will
persist between these features, supporting wind gusts primarily
in the 15-20 kt range, although a few gusts up to 25 kt can not
be ruled out. Seas will also remain elevated, generally between
4-6 ft nearshore and 6-8 ft across outer Georgia waters. Small
Craft Advisories will therefore remain in place for all local
waters outside the Charleston Harbor today and tonight.
Sunday Onward: Very long fetch easterly winds will bring
persistent medium period swell across the waters, with some
underlying, but much smaller, longer period swell through early
week as well. The swell will peak Monday with wave heights
reaching 6-9 ft offshore, before only gradually subsiding
through midweek, when breezy NE winds will begin to ease as
well.
Rip Currents: A high risk of rip currents will continue through
Monday in primarily medium period E to NE swells.
&&
.TIDES/COASTAL FLOODING...
Upcoming evening high tide (~7:30 pm): Tide departures continue
to run very high and astronomical tide values will rise for the
upcoming evening high tide. Given recent trends in tidal
departures over the last several cycles, we should see
departures at high tide somewhere in the 1.2-1.4 ft range, which
will make minor to moderate coastal flooding almost certain.
The current forecast is for 7.6 ft MLLW at Charleston and 9.6 ft
MLLW at Fort Pulaski and a Coastal Flood Advisory has been
issued for the entire southeast SC and southeast GA coast.
Astronomical tides will continue to increased through next week due
to the upcoming full moon (Oct 7) and perigee (Oct 8). Additionally,
tidal departure values will remain elevate with periods of breezy NE
winds this weekend through Monday, then again Thursday into next
weekend. As a result, the threat for mainly minor to moderate
coastal flooding with each high tide cycles continues through mid-
week. Then, late week, the threat for major coastal flooding arrives
with the late morning high tides.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Risk for Rip Currents until 8 PM EDT this evening for GAZ117-
119-139-141.
Coastal Flood Advisory from 5 PM this afternoon to 10 PM EDT
this evening for GAZ117-119-139-141.
SC...High Risk for Rip Currents until 8 PM EDT this evening for
SCZ048>051.
Coastal Flood Advisory from 5 PM this afternoon to 10 PM EDT
this evening for SCZ048>051.
MARINE...Small Craft Advisory until 2 PM EDT Tuesday for AMZ350-352-354.
Small Craft Advisory until 6 AM EDT Wednesday for AMZ374.
&&
NEAR TERM...BSH/DPB
SHORT TERM...CEB
LONG TERM...CEB
AVIATION...CEB/DPB
MARINE...CEB/DPBHazardous weather outlook, Oct 5, 10:12 AM EDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1012 AM EDT Sun Oct 5 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-061415- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 1012 AM EDT Sun Oct 5 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Coastal Flood - Rip Current .DAYS TWO THROUGH SEVEN...Monday through Saturday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Coastal Flood - Rip Current && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Local storm report, Oct 5, 7:26 AM EDT, 3 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
726 AM EDT Sun Oct 05 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 AM Coastal Flood 1 WNW Charleston 32.79N 79.96W
10/05/2025 Charleston SC Emergency Mngr
Emergency manager reports road closed due to flooding
at Hagood Ave and Fishburne St.
&&
Event Number CHS2501091
DAKLocal storm report, Oct 5, 7:53 AM EDT, 3 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
753 AM EDT Sun Oct 05 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM Coastal Flood 1 E Charleston 32.78N 79.93W
10/05/2025 Charleston SC Other Federal
A maximum tide level of 7.54 ft MLLW (1.78 ft MHHW) was
observed at the Charleston Harbor tide gage. Moderate
coastal flooding typically begins along the coasts of
Charleston and Colleton counties when tide levels reach
7.5 ft MLLW (1.74 FT MHHW) in the Charleston Harbor.
&&
Event Number CHS2501092
DAKLocal storm report, Oct 5, 8:23 AM EDT, 2 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
823 AM EDT Sun Oct 05 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 AM Coastal Flood 4 NW Tybee Island 32.03N 80.93W
10/05/2025 Chatham GA Other Federal
A maximum tide level of 9.51 ft MLLW (2.01 ft MHHW) was
observed at the Fort Pulaski tide gage located near the
Savannah River Entrance. Shallow coastal flooding
typically begins along much of the Georgia and far
southern South Carolina coasts when tide levels reach
9.5 ft MLLW (2.0 ft MHHW) at Fort Pulaski.
&&
Event Number CHS2501093
DAKLocal storm report, Oct 5, 8:28 AM EDT, 2 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
828 AM EDT Sun Oct 05 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM Coastal Flood 2 W Charleston 32.78N 79.97W
10/05/2025 Charleston SC Emergency Mngr
Emergency manager reported roads closed due to flooding
at the Highway 61 and Highway 17 split.
&&
Event Number CHS2501094
DAKThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 10:07 AM EDT | Coastal Flood Advisory | CHS | 11 hr | |
| Oct 5, 11:10 AM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Effingham | 3 hr |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.